Double-stepped adaptive control for hybrid systems with unknown Markov jumps and stochastic noises
ESAIM: Control, Optimisation and Calculus of Variations, Tome 15 (2009) no. 4, pp. 969-993.

This paper is concerned with the sampled-data based adaptive linear quadratic (LQ) control of hybrid systems with both unmeasurable Markov jump processes and stochastic noises. By the least matching error estimation algorithm, parameter estimates are presented. By a double-step (DS) sampling approach and the certainty equivalence principle, a sampled-data based adaptive LQ control is designed. The DS-approach is characterized by a comparatively large estimation step for parameter estimation and a sufficient small control step for control updating. Under mild conditions, the closed-loop system is shown to be stable. It is found that the key factor determining the performance index is the estimation step rather than the control step. When the estimation step becomes too small, the system performance will become worse. When the estimation step is fixed, the system performance can indeed be improved by reducing the control step, but cannot reach the optimal value. The index difference between the sampled-data based adaptive LQ control and the conventional LQ optimal control is asymptotically bounded by a constant depending on the estimation step and the priori information of the parameter set.

DOI : https://doi.org/10.1051/cocv:2008057
Classification : 93E15,  93E35
Mots clés : sampling control system, Markov jump parameter, adaptive control, double-step approach, stochastic noise, least matching error estimation
@article{COCV_2009__15_4_969_0,
     author = {Tan, Shuping and Zhang, Ji-Feng},
     title = {Double-stepped adaptive control for hybrid systems with unknown Markov jumps and stochastic noises},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {969--993},
     publisher = {EDP-Sciences},
     volume = {15},
     number = {4},
     year = {2009},
     doi = {10.1051/cocv:2008057},
     zbl = {1175.93247},
     mrnumber = {2567254},
     language = {en},
     url = {www.numdam.org/item/COCV_2009__15_4_969_0/}
}
Tan, Shuping; Zhang, Ji-Feng. Double-stepped adaptive control for hybrid systems with unknown Markov jumps and stochastic noises. ESAIM: Control, Optimisation and Calculus of Variations, Tome 15 (2009) no. 4, pp. 969-993. doi : 10.1051/cocv:2008057. http://www.numdam.org/item/COCV_2009__15_4_969_0/

[1] K.J. Åström and B. Wittenmark, Computer-Controlled Systems: Theory and Design. Third edition, Tsinghua University Press (2002).

[2] R. Bhatia, Matrix Analysis. Springer Verlag (1996). | MR 1477662 | Zbl 0863.15001

[3] P.E. Caines and J.F. Zhang, On the adaptive control of jump parameter systems via nonlinear filtering. SIAM J. Contr. Opt. 33 (1995) 1758-1777. | MR 1358093 | Zbl 0843.93076

[4] Y.S. Chow and H. Teicher, Probability Theory: Independence, Interchangeability, Martingales. Springer Verlag (1978). | MR 513230 | Zbl 0399.60001

[5] E.A. Coddington and R. Carlson, Linear Ordinary Differential Equations. SIAM (1997). | MR 1450591 | Zbl 0871.34001

[6] F. Dufour and P. Betrand, Stabilizing control law for hybrid models. IEEE Trans. Automat. Contr. 39 (1994) 2354-2357. | MR 1301668 | Zbl 0825.93698

[7] R.J. Elliott and V. Krishnamurthy, Exact finite dimensional filters for maximum likelihood parameter estimation of continuous time linear-Gaussian systems. SIAM. J. Contr. Opt. 35 (1997) 1908-1923. | MR 1478647 | Zbl 0935.93061

[8] R.J. Elliott and V. Krishnamurthy, New finite dimensional filters for parameter estimation of discrete time linear Gaussian models. IEEE. Trans. Automat. Contr. 44 (1999) 938-951. | MR 1690538 | Zbl 0959.93055

[9] L.S. Hu, Y.-Y. Cao and H.-H. Shao, Constrained robust sampled-data control for nonlinear uncertain systems. Int. J. Robust Nonlinear Contr. 12 (2002) 447-464. | MR 1896129 | Zbl 1026.93035

[10] M.Y. Huang and L. Guo, Stabilization of stochastic systems with hidden Markov jumps. Science in China (Series F) 44 (2001) 104-118. | MR 1931355 | Zbl 1125.93488

[11] A. Ilchmann and S. Townley, Adaptive sampling control of high-gain stabilizable systems. IEEE Trans. Automat. Contr. 44 (1999) 1961-1966. | MR 1716167 | Zbl 0956.93056

[12] Y.D. Ji and H.J. Chizeck, Controllability, stabilizability and continuous-time Markovian jump linear quadratic control. IEEE Trans. Automat. Contr. 35 (1990) 777-788. | MR 1058362 | Zbl 0714.93060

[13] Y.D. Ji and H.J. Chizeck, Jump linear quadratic Guassian control in continuous time. IEEE Trans. Automat. Contr. 37 (1992) 1884-1892. | MR 1200605 | Zbl 0773.93052

[14] A. Kanchanaharuthai, Optimal sampled-data controller design with time-multiplied performance index for load-frequency control, in Proceedings of the 2004 IEEE international conference on control applications (2004) 655-660.

[15] G. Kreisselmeier and R. Lozano, Adaptive control of continuous-time overmodeled plants. IEEE Trans. Automat. Contr. 41 (1996) 1779-1794. | MR 1421411 | Zbl 0876.93051

[16] H.J. Kushner, Stochastic Stability and Control. Academic Press (1967). | MR 216894 | Zbl 0244.93065

[17] R.S. Lipster and A.N. Shiryaev, Statistics of Random Processes I. General Theory. Second edition, Springer Verlag (2001). | MR 1800857 | Zbl 1008.62072

[18] M. Mariton, Jump Linear Systems in Automatic Control. Marcel Dekker Inc. (1990).

[19] O. Ocah and M.E. Sezer, Robust adaptive sampled-data control of a class of systems under structured nonlinear perturbations. IEEE Trans. Automat. Contr. 42 (1997) 553-558. | MR 1442593 | Zbl 0944.93513

[20] Y. Oishi, A bound of conservativeness in sampled-data robust stabilization and its dependence on sampling periods. Systems Control Lett. 32 (1997) 11-19. | MR 1477124 | Zbl 0901.93039

[21] R. Ortega and G. Kreisselmeier, Discrete-time model reference adaptive control for continuous-time systems using generalized sampled-Data hold functions. IEEE Trans. Automat. Contr. 35 (1990) 334-338. | MR 1044031 | Zbl 0707.93034

[22] P. Protter, Stochastic Integration and Differential Equations: A New Approach. Springer-Verlag (1990). | MR 1037262 | Zbl 0694.60047

[23] D.D. Sworder, Hybrid adaptive control. Appl. Math. Comput. 45 (1991) 173-192. | MR 1124719 | Zbl 0738.93047

[24] S.P. Tan, J.-F. Zhang and L.L. Yao, Optimality analysis of adaptive sampled control of hybrid systems with quadratic index. IEEE Trans. Automat. Contr. 50 (2005) 1044-1051. | MR 2151571

[25] W.M. Wonham, Random Differential Equations in Control Theory, in Probabilistic Methods in Applied Mathematics 2, A.T. Bharucha-Reid Ed., Academic Press (1970). | MR 261732 | Zbl 0235.93025

[26] F. Xue and L. Guo, Necessary and sufficient conditions for adaptive stability of jump linear systems. Communications in Information and Systems 1 (2001) 205-224. | MR 1907516 | Zbl 1059.93131

[27] L.L. Yao and J.F. Zhang, Sampled-data-based LQ control of stochastic linear continuous-time systems. Science in China (Series F) 45 (2002) 383-396. | MR 1951398 | Zbl pre05128541

[28] R. Yu, O. Ocali and M.E. Sezer, Adaptive robust sampled-data control of a class of systems under structured perturbations. IEEE Trans. Automat. Contr. 38 (1993) 1707-1713. | MR 1250048 | Zbl 0790.93097

[29] C. Zhang, R.H. Middleton and R.J. Evans, An algorithm for multirate sampling adaptive control. IEEE Trans. Automat. Contr. 34 (1989) 792-795. | MR 1000680 | Zbl 0687.93053